# SDR USAASB99027

- Difficulty date: February 3, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N426US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24548
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 65771
- Condition: Failed
- Location: E/E Compt
- Part time: 33,981 hours
- Stage of operation: DE
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

PIT - FL 1674 - 30 MILES OUT FROM PIT, THE AFT FLIGHT ATTENDANTS COMPLAINED OF A VERY STRONG ELECTRICAL ODOR IN THE REAR OF THE AIRCRAFT.  NO VISIBLE SMOKE WAS NOTED.  CREW WAS NOTIFIED AND REQUESTED PRIORITY HANDLING FROM ATC.  AN EMERGENCY WAS DECLARED.  EMERGENCY EQUIPMENT MET THE AIRCRAFT UPON LANDING AND CAPTAIN ADVISED PASSENGERS OF PROBLEM.  AIRCRAFT TAXIED TO THE GATE ON ITS OWN POWER AND PASSENGERS DEPLANED NORMALLY WITHOUT INCIDENT.  MAINTENANCE FOUND THE NORMAL EQUIPMENT COOLING FAN CAUSING THE HOT ELECTRICAL SMELL IN THE CABIN.  REMOVED AND REPLACED THE NORMAL EQUIPMENT COOLING FAN PER MM 21-58-12.  OPERATIONAL CHECK GOOD.  ALTERNATE FAN OPERATINOAL CHECK GOOD ALSO.  (M)
